MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08100
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Fracture (1260); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment of a thrombosis of an extravasation of outflow vein in a tight bend via access in the left upper arm, difficulties occurred during deployment.Reportedly, the stent graft was deployed for 3/4 when the delivery system became stuck and the sheath fractured.Finally, the stent graft could be deployed but was placed in a wrong place.Two additional stent grafts were used to cover both ends of the initial stent graft.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned delivery system confirmed the reported deployment difficulties.The stent graft had been released and was not returned as it remains in situ.The condition of the device and in particular the deformation and fracture of the outer sheath indicates the presence of increased friction force during the deployment of the stent graft.In addition, the inner catheter was found to be broken.The exact cause of the inner catheter breakage could not be determined, however, it is considered that the breakage occurred during manipulation of the system in order to deploy the stent graft.No device deficiency that could have led to the reported deployment difficulties and subsequent malposition of the stent graft was identified during evaluation.No images for verification of the alleged malposition of the stent graft were provided.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaint have been reviewed.A difficult vessel anatomy may contribute to the reported deployment difficulties and subsequent malposition of the stent graft.Stent graft placement in a tortuous or calcified vessel may lead to high friction and increased deployment forces.In this case, the stent graft was placed across a tight bend.Insufficient flushing of the device may be another contributing factor to this type of event.The usage of inappropriately sized accessories also may contribute to this kind of event.In this case, it is unknown whether an introducer sheath was used for introduction of the delivery system.The reported 7 f introducer sheath is not suitable for use with a 9 f stent delivery system.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported event could not be determined.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device of the same size." in addition, the ifu states: "the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." also the ifu indicates that prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.The ifu further states that the use of an appropriately sized introducer sheath is recommended.Based on the product labeling, a 9 f introducer sheath is required for use.
 
Event or Problem Description
It was reported that during deployment of the stent graft for treatment of a pre-dilated thrombosis of an extravasation of an outflow vein of 100 mm length across a tight bend via access through the left upper arm, the stent graft could not be released any further after being deployed 3/4 and got stuck inside the delivery system.During the attempt to deploy the stent graft, the sheath of the delivery system broke.Finally, the stent graft could be deployed but was not in the correct position.Two additional stent grafts were required to be placed; one stent was used to re-stent the front end to cover the target area and another stent was implanted to cover the back end of the stent graft which was in the wrong position.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key6606406
Report Number9681442-2017-00189
Device Sequence Number13613243
Product Code PFV
UDI-Device Identifier04049519008516
UDI-Public(01)04049519008516(17)181113(10)ANZK1517
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Model NumberFEM08100
Device Catalogue NumberFEM08100
Device Lot NumberANZK1517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight105